Friday, 7 October 2011

What's That!?! 5

As some kind soul suggested, last week's photo was indeed a nasty patch on Mike's skin, that appeared about six weeks after his SCT. Nothing seemed to help and eventually he was referred to a dermatologist. The only trouble was, that by the time they eventually saw him, the patches had gone away.

So the answer to last week's puzzle was:

A red onion. I didn't have a picture of Mike's patches, but I swear they were very, very similar to the close up from last week.

Talking of Mike, the nice gastro man decided that a course of steroids might help. Although not as bad as dex, they are still making him eat anything not nailed down. It is going to be an expensive six weeks! They seem to be giving him horrendous night cramps too. I wouldn't mind, but his screaming wakes me up. When we saw SB on Monday Mike mentioned the cramps, who said everything looked fine on his bloods and that he didn't think quinine was a good idea given Mike's history.

Look at me rabbiting on about medical stuff when you all came to see what this week's photo is.


I couldn't decide which one to use so I'll have two this week.

Oh and I'm still waiting for homemade gift suggestions.

5 comments:

  1. I think Linda B. got to the bottom of my comment leaving problem. It worked at Sean's blog so let's see if it works here. These pics are tough. I think the bottom one looks like a piece of granite. Are they both of the same thing, one being a closer close-up? I'm liking this game, even though I stink at it! I tried to comment on the last pic. As soon as I saw Paula's answer, I figured she was right, but I thought that photo looked like the beginnings of a baby that had your hair color! ;o) Oh and onto more important stuff. Muscle cramps can be helped by calcium/magnesium pills. Worked great for Tim. As long as Mike doesn't have high calcium levels, his doc should approve of trying this.
    Magnesium alone can be used too as I think this is actually the part that helps. Just don't take too much. I'm told it can cause the "runs" if you do.
    Denise

    ReplyDelete
  2. Hi Denise

    They are not the same thing so you get two guesses.

    Mike is already on calcium and magnesium tablets as the steroids he is on can cause a lack of calcium, maybe he just isn't taking enough. The biggest problem is that the "runs" is the reason for the steroids. Just can't win can he. :-)

    ReplyDelete
  3. Bananas (potassium) might be added to see if that helps... I tolerate them very well and I used to have night cramps, independent of any other medical problems, and now I seldom have them at all. Hope this is helpful!

    ReplyDelete
  4. I forgot to put in my ideas for "Whatzit?" First I wanted to say how lovely that onion picture is! No 1 - could it be one of James Bond's reflecting cufflinks, used to see his evil opponent approaching? No 2 - looks too pretty to be poison oak after scratching, so I'm guessing it's watermelon...

    ReplyDelete
  5. I feel Mike's.....um.....urgency. These middle age hormones are flaring up my irritable bowel problems big time. Believe it or not, I've found that eating chocolate helps, which is handy 'cause I have a bit of an addiction. It
    is "binding" and it seems to help me,
    and it's certainly not a hard "medicine" to swallow.

    ReplyDelete